Rivaroxaban

What are people's thoughts experience of Rivaroxaban especially if you previously on Warfarin. I have a pacemaker and only occasional a fib now usually at night. I was happy to come off Wafarin as my INR was up and down especially if I needed to take other medication. I also had many minor problems bladder infections to name one. I have only been on Rivaroxaban under a week and all seems fine but have been reading the possible side effects etc. Googling also brings up some worrying things but I am sure this the case for all drugs. Thanks for your opinions. Rosie

18 Replies

oldestnewest
  • Sometimes you can know too much! Relax and enjoy as you have some stroke protection now. Your risk remains even if you seldom have events these days so best be on anticoagulation and if warfarin was difficult for you then this is a good option.

    Bob

  • Thank you for your reply

  • I have been taking Rivaoxaban for 2 years now. No hassle, no side effects, no mass bleeding if I cut myself or any excessive bruising. I read all the side effects and got in a state about them but my cousin a A&E consultant rang and encouraged me to take the first one while she was on the phone. I did and have not looked back.

    I feel safer on it than off it and just take it and am glad to have the protection. All meds have a risk and I have never been a pill popper but needs must.

    I went to visit a relative recently who had not been diagnosed the AF and had a massive stroke and no anticoagulation protection. She is in a dreadful stroke induced state with no quality of life.

    Better safe than sorry. Please put the side effects literature to one side. I would leave it to read if I displayed any funny effects ongoing. Even then I would be more likely to seek medical advice than rely on leaflets, internet etc.

    Relax, you have done all you can to self protect, take the pills and be well.

    Dee

  • Thank you for your reply. I would not dream of not taking either Warfarin or my new drug but Interested to know other experiences.

  • I have just noticed your code name is Meadfoot. Meadfoot is my local beach at Torquay. Is that where you took the name from or is that a coincidence?

  • Its no coincidence. Meadfoot is my favourite beach where I love to go, listen to the sea (very calming), sit and look at the beautiful scenery and have a cuppa at the beach cafe. I don't live in Devon but have a house there. Its my special place I go to in my mind also when I am stressed and anxious.

    Now you have set me off again - can't wait to get down there again!

    How fortunate you live there permanently, enjoy.

    Dee

  • I will have a new chalet when they are finished. Cannot remember which number offhand. I remember talking to a lady who was walking past the temporary beach huts last summer, who said she had a house second home nearby. It may have been you! Kind Reagrds Rosie

  • Could be. I love the new chalets. Are they to buy or rent.

    Kind regards

    Dee

  • To rent. They are expensive but can be used all year and I will be there every morning without fail

  • Perhaps we can have a cuppa together at the cafe one day during the summer.

  • I will have my chalet by April maybe bit later if not finished on time. You can have one with me. I will have microwave etc and can do frothy coffee decaf usually! My email is caravanlooe@hotmail.co.uk if you want to contact me separately. Thanks Rosie

  • Super,will do.

    Dee

  • Hi Rosie. I've been on Rivaroxaban for about 4 months now. Took me a little while to settle from lightheadedness and nausea but absolutely fine now. Good luck and try not to worry.

  • I have been on Rivaroxaban for nearly a year. I had so many problems with warfarin and aspirin! that I was delighted to have it and I agree with Dee's comments. I would say that in any case you should be aware of NEW symptoms for you if they arise later and report them if they are troubling as they may have nothing to do with your meds, eg I got swollen ankles as soon as I took diltiazem so I know that is a side effect but if I developed headaches later I would have that checked out.

  • I am loathe to take it, waiting to get off it... AND

    I've had no problems on it for one year, and am grateful it is doing its job.

    Does that make sense? Take it or something as long as you have AF!

    Just my two cents. I do understand your concerns. The side effects listed you could also find for anything, they are obliged to state everything ever reported. Don't let that effect your choice, they are the worst piece of "literature" to read!

    Take care

  • I have been taking Rivaroxaban for nine months without any side effects nor any problems with excessive bleeding.

    I have had no experience of warfarin but it sounds like a nightmare.

  • Thank you for your helpful reply.

  • Hi

    I have been on Rivaroxaban for just four weeks feeling fine so far.

    Warfarin did not work out for me I had two strokes and bleeds I were told Rivaroxaban would be safer for me regarding strokes so fingers crossed !

    Hope this information helps you.

    Christo

You may also like...